Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Fever, congestion, body ache, cough, phlegm. On Zpac, Nyquil. Help

Hi. I went to my PCP yesterday with a fever of 100.5 and congestion/ body aches. According to him, it appeared as though its a cold virus going around and it needs to run its course. I was prescribed Z-pac and was instructed to take it the next day if my symptoms worsen. I wound up taking it this morning. I have also taken NYQUIL to help me sleep at night. I have a new symptom, when I cough up mucus , it is yellow with streaks of blood. Should I be concerned? Thanks....
Asked On : Sat, 23 Mar 2013
Answers:  1 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
General & Family Physician 's  Response
Jun 2015
Hello dear,

First of all, the medications given by your Physician are correct...please continue them as advised.
The streak of blood along with mucous can be due to minor trauma to the respiratory tract while coughing.
As the amount of blood is less, there is no need of concern.
It can be taken care of by managing the cough by intake of anti tussive & anti histamine preparations.
However, as the color of the mucus is yellow, bacterial infection can be suspected.
This needs to be managed with anti biotics, based on culture & sensitivity reports.

So, kindly visit your treating physician & discuss regarding this.
Investigations like complete blood count, X ray chest & bronchoscopy will be helpful in ruling out any pathological cause for the symptoms.

Till then, maintain adequate hydration & nutrition status, take proper rest & avoid cold & other allergens.
There is no need to worry, you will be fine.

Wishing you a good health.
Take care.
Answered: Sun, 14 Jul 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor